Anxiety and Depression Support
19,576 members16,681 posts

SAD Again

Well here I am again, Winter is coming and my anxiety and depression have taken hold once more. The last year briefly has been Nov 16 depressed, Xmas great, new year good, springtime brilliant loving life, August on holiday had a panic attack out of the blue, anxiety until mid Sept, last week on the sick with heart problem then bam anxiety hit me and now I am in a depressive episode with horrible anxiety. I am thinking I have Seasonal Affected Disorder as when I look back over the 30plus years I have suffered, over 75% have been during autumn/winter months.

I am currently taking 300mg venlafaxine for my condition.

Things I have done to try and improve things - dropped my meds from 225 to 150 bad move as gp now put me up to 300, gave up caffeine - just makes me feel flat, exercised more but now I have to rest because of my heart condition. So my next move? Go back on the caffeine but limit to 4 cups of tea a day and stick to caffeine free diet coke. Drop back to 225 mg meds as this seemed to keep me stable. Start taking vitamin D3, omega 3, magnesium and zinc supplements. Buy a 10,000 lux SAD lamp.

Maybe I should come off the meds as I've been on them for over 10 years but reading the horror stories of venlafaxine withdrawal this alone makes me anxious.

Sorry for the verbose post but I just felt I had to write it down and get it out there if you know what I mean?

5 Replies
oldestnewest

I'm so sorry you are feeling down. I went off of Pristiq for a few months in between insurances last year. I thought venlafaxine would be like a sister drug and since it was inexpensive, gave it a try. When I weaned off it and back to Pristiq 3 months later, I had my first and only panic attack. It was so bad I went to the ER. They gave me a few xanax to calm down. I haven't had one since. I found out later that Venlafaxine is one of the hardest meds to get off. I hope you are feeling better soon. Just thought I would share my Venlafaxine story with you.

1 like
Reply

Hi suz

Thanks for you're reply. Did you have to be completely off the ven before you could go back on the pristiq?

Reply

My NP at the time did not specify, so I just did a fast wean over 2 weeks and back on Pristiq. I now have an MD who is much more intuitive. So I guess my answer is no, but not sure if that was the right thing to do.

Reply

Sorry to hear about the SAD. I've heard good things about using the lamp and also the supplements should help especially Vitamin D. I don't have lots of advice as I'm not doing great right now but just to say please be careful with venlafaxine because of the withdrawals. I had to stop taking them because they affected my eye pressure so badly -- on reflection I wish I was still taking them. I wish you luck with everything and hope all improves for you.

Reply

Hi Crazylazy

I too have heard good things about the lamps. As for the venlafaxine, I know it effects different chemicals at higher dosages and that at 300mg it stops reuptake of serotonin, norepinephrine and dopamine. I will keep updating with my progress. Sorry to hear you are not doing so great. Likewise I hope things improve for you soon.

1 like
Reply

You may also like...